Alert archive / Florida / Special Weather Statements in 2012

Special Weather Statement, NWS Miami, FL

June 14, 2012Glades County, Florida

NWS Miami, FL issued this special weather statement at Jun 14, 2012, 5:48 PM EDT for Glades County, Florida. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 14, 2012, 5:48 PM EDT (21:48 UTC)
Expired
Jun 14, 2012, 6:15 PM EDT
In force
27 min
Issued by
NWS Miami, FL

County Glades County, FL

The radar

The Melbourne radar (KMLB), 134 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 12:00Z, 9.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 12:00Z on 2012-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2674 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 12:00Z on 2012-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -23 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2674 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
588 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
-23 m²/s²
0-3 km storm-relative helicity
18 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

718 
WWUS82 KMFL 142148
SPSMFL

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
548 PM EDT THU JUN 14 2012

FLZ063-142215-
GLADES FL 
548 PM EDT THU JUN 14 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  GLADES COUNTY 

* UNTIL 615 PM EDT

* AT 544 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRIGHTON
  SEMINOLE INDIAN TO 7 MILES NORTH OF MUSE...AND MOVING SOUTHEAST AT
  10 MPH.

* THE LINE OF STORMS WILL AFFECT...
  BRIGHTON SEMINOLE INDIAN...
  PALMDALE...
  MUSE...
  LAKEPORT...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2704 8094 2705 8098 2698 8108 2694 8107
      2692 8107 2692 8110 2689 8111 2687 8110
      2680 8150 2691 8157 2698 8157 2704 8144
      2704 8128 2712 8127 2713 8117 2716 8117
      2721 8106
TIME...MOT...LOC 2148Z 328DEG 10KT 2709 8110 2693 8147

$$
GARCIA

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Miami, FL wrote its last area forecast discussion before this special weather statement went out at Jun 14, 2:21 PM EDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jun 14, 2:21 PM EDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIAMI FL
221 PM EDT THU JUN 14 2012

.DISCUSSION...
SEA BREEZES MOVING INLAND ACROSS THE REGION THIS AFTERNOON. SO FAR
ANY SHOWERS AND THUNDERSTORMS REMAIN WELL TO THE NORTH OF THE
AREA. WITH DEWPOINTS MIXING OUT BELOW 70 ACROSS THE SOUTHEAST
PORTION OF THE REGION...IT WILL BE DIFFICULT TO GET SHOWERS AND
THUNDERSTORMS THERE. STILL EXPECT SCATTERED ACTIVITY NEAR THE
LAKE REGION LATE THIS AFTERNOON AS THE FRONTAL BOUNDARY DRAPES
SLOWLY SOUTHWARD TOWARDS CENTRAL FLORIDA...WITH ISOLATED SHOWERS
AND STORMS ELSEWHERE ALONG THE SEA BREEZE BOUNDARIES. PATCHY FOG
COULD DEVELOP ACROSS THE INTERIOR LATE THIS EVENING...BUT
POTENTIAL IS LOW SO LEFT OUT OF FORECAST.

AS LOW PRESSURE REMAINS EAST OF FLORIDA ON FRIDAY AND THE
REMNANTS OF THE FRONTAL TROUGH APPROACH THE AREA...THE FORECAST
MODELS INDICATE HIGHER MOISTURE (NEAR NORMAL)...HEALTHIER LOW
LEVEL CONVERGENCE AND INCREASED INSTABILITY...ESPECIALLY AFTER
18Z. THE LOW TO MID LEVEL FLOW WILL SHIFT MORE TO THE NORTHEAST SO
THE BEST CHANCE OF PRECIP WILL BE ACROSS THE SOUTH AND WEST. SO
CHANCE POPS 30-40 PERCENT ARE EXPECTED ACROSS THE REGION FOR
FRIDAY AFTERNOON. THE REMNANTS OF THE FRONT WILL SLOWLY PASS
THROUGH THE REGION BEGINNING FRIDAY NIGHT AND CLEAR THE REGION BY
SATURDAY EVENING...WITH GRADUALLY IMPROVING CONDITIONS FROM
NORTHEAST TO SOUTHWEST. 30 POPS ARE STILL WARRANTED ON
SATURDAY. ONLY 20 POPS ON SUNDAY DUE TO LIMITED
INSTABILITY...AND PWATS DROP TO 2 STANDARD DEVIATIONS BELOW NORMAL
UNDER THE NORTHEASTERLY LOW LEVEL FLOW. THE PRESSURE GRADIENT
WILL ALSO TIGHTEN DURING THIS PERIOD...RESULTING IN BREEZY
CONDITIONS AS A BROAD TROUGH LINGERS OFF THE EASTERN SEABOARD AND
HIGH PRESSURE MOVES INTO THE SOUTHEAST STATES. MARINE SHOWERS WILL
REMAIN POSSIBLE THROUGH SUNDAY WITH SOME ALSO AFFECTING THE EAST
COAST...PARTICULARLY AT NIGHT AS COASTAL CONVERGENCE INCREASES.

A MID LEVEL TROUGH ALONG THE U.S. EAST COAST WILL KEEP ANY DEEP
TROPICAL MOISTURE TO OUR SOUTH AND EAST MONDAY INTO TUESDAY.
HOWEVER...INDICATIONS ARE THAT SOME MOISTURE MAY START SURGING
NORTHWEST INTO SOUTH FLORIDA BY NEXT WEDNESDAY. TEMPERATURES ARE
EXPECTED TO REMAIN NEAR NORMAL WITH HIGHS IN THE UPPER 80S TO LOW
90S EAST AND THE LOW TO MID 90S WEST.

&&

.AVIATION...
EARLY AFTERNOON VISIBLE SATELLITE IMAGERY INDICATES THE CU FIELD
BECOMING MORE ENHANCED DUE TO THE LAKE/EAST COAST BREEZES MERGING
ACROSS EASTERN PALM BEACH COUNTY. AS A RESULT...WILL START THE
PERIOD OUT WITH TSRA WORDING AND A TEMPO GROUP FOR THE PBI SITE AS
A FEW DEVELOPING SHOWERS/TSTMS BECOME A POSSIBILITY THROUGH THE
MID-AFTN PERIOD. THE LOCALLY RUN WRF/HRRR INDICATES MAINLY
ISOLATED TO SCATTERED AFTERNOON SHOWERS/TSTMS DEVELOPING WITH THE
BEST CHANCE REMAINING INLAND AND AROUND THE LAKE REGION THROUGH
THE EARLY EVENING HOURS BEFORE TRENDING BACK DOWN THROUGH THE
NIGHT TONIGHT. WINDS WILL REMAIN ONSHORE THROUGH THE AFTERNOON
PERIOD...THEN BECOME VRB AND EVEN OFFSHORE THROUGH THE LATE NIGHT
PERIOD. FOR FRIDAY...THE FRONTAL BOUNDARY NORTH OF THE LOCAL AREA
WILL CONTINUE SOUTH INTO THE AREA...WHICH SHOULD BE ENOUGH TO
SUPPORT AFTERNOON SHOWERS/TSTMS ONCE AGAIN. JUST HOW FAR THIS
FRONTAL BOUNDARY MAKES IT SOUTH WILL BE THE MAIN QUESTION AS TO
EXACTLY WHERE THE CONVECTION WILL INITIATE AS NORTHERLY WINDS AND
DRIER AIR SPREAD SOUTH IN ITS WAKE. 85/AG

&&

.MARINE...
A WEAK PRESSURE GRADIENT WILL REMAIN IN PLACE THROUGH TONIGHT WITH
WINDS 15 KNOTS OR LESS AND SEAS OF 2 TO 4 FEET. WIND SPEEDS WILL
BE A BIT STRONGER FRIDAY NIGHT THROUGH SUNDAY. IN ADDITION, A
NORTHEAST SWELL OF 2 TO 3 FEET MAY AFFECT PORTIONS OF THE ATLANTIC
WATERS THIS WEEKEND. OTHERWISE, ISOLATED TO SCATTERED SHOWERS AND
THUNDERSTORMS ARE EXPECTED THROUGH SUNDAY.

&&

.FIRE WEATHER...
NO SIGNIFICANT CONCERNS AS RELATIVE HUMIDITIES
WILL REMAIN ABOVE CRITICAL VALUES OVER AT LEAST THE NEXT FEW
DAYS.

&&

.PRELIMINARY POINT TEMPS/POPS...
WEST PALM BEACH  74  86  73  85 / 40 30 20 30
FORT LAUDERDALE  76  88  74  86 / 30 30 20 30
MIAMI            77  90  74  87 / 20 30 20 30
NAPLES           76  90  74  89 / 10 40 20 30

&&

.MFL WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
GM...NONE.
&&

DISCUSSION/MARINE/FIRE...84/AK
AVIATION/RADAR...85/AG
Hazardous weather outlook, Jun 14, 3:47 AM EDT, 14 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA
NATIONAL WEATHER SERVICE MIAMI FL
347 AM EDT THU JUN 14 2012

AMZ610-630-FLZ063-066>075-168-172>174-150415-
LAKE OKEECHOBEE-BISCAYNE BAY-GLADES-HENDRY-INLAND PALM BEACH-
METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER-INLAND BROWARD-
METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE-MAINLAND MONROE-
COASTAL PALM BEACH-COASTAL BROWARD-COASTAL MIAMI DADE-
FAR SOUTH MIAMI DADE-
347 AM EDT THU JUN 14 2012

...A FEW STRONG THUNDERSTORMS POSSIBLE INTERIOR/EAST COAST THIS AFTERNOON/EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS: ISOLATED TO SCATTERED THUNDERSTORMS ARE FORECAST
TO DEVELOP THIS AFTERNOON AND EVENING, FOCUSED ACROSS THE INTERIOR
AND EAST COAST WHERE A FEW STRONG THUNDERSTORMS COULD DEVELOP.

WIND: A FEW THUNDERSTORMS COULD CONTAIN WINDS UP TO 50 MPH.

HAIL: A FEW THUNDERSTORMS COULD CONTAIN HAIL UP TO NICKEL SIZE.

FLOODING: LOCALIZED STREET FLOODING IS POSSIBLE INTERIOR AND EAST
COAST WHERE THUNDERSTORMS FOCUS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE RISK OF RIP CURRENTS WILL INCREASE ALONG THE ATLANTIC BEACHES
THIS WEEKEND AS WINDS INCREASE WHILE BECOMING NORTHEAST ALONG
WITH AN INCOMING SMALL NORTHEAST SWELL.

THUNDERSTORMS ARE POSSIBLE EACH DAY WITH LIGHTING AND DOWNPOURS
BEING THE MAIN IMPACTS.

.SPOTTER INFORMATION STATEMENT...

WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER
INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND
FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
MIAMI.

FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.

GREGORIA

In the hours before

Special weather statement, Jun 14, 5:48 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
548 PM EDT THU JUN 14 2012

FLZ063-142215-
GLADES FL
548 PM EDT THU JUN 14 2012

THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A

* SIGNIFICANT WEATHER ADVISORY FOR...
  GLADES COUNTY

* UNTIL 615 PM EDT

* AT 544 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM BRIGHTON
  SEMINOLE INDIAN TO 7 MILES NORTH OF MUSE...AND MOVING SOUTHEAST AT
  10 MPH.

* THE LINE OF STORMS WILL AFFECT...
  BRIGHTON SEMINOLE INDIAN...
  PALMDALE...
  MUSE...
  LAKEPORT...
  AND SURROUNDING COMMUNITIES.

FREQUENT TO EXCESSIVE LIGHTNING...GUSTY WINDS FROM 45 TO 55 MPH...UP
TO NICKEL-SIZED HAIL...TORRENTIAL DOWNPOURS...OR A COMBINATION OF
THESE ARE POSSIBLE. LIGHTNING IS THE NUMBER ONE WEATHER RELATED
KILLER IN FLORIDA. TREES AND OPEN SHELTERS OFFER NO PROTECTION. THESE
WINDS CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND
UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THE
STORM PASSES.

STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.

LAT...LON 2704 8094 2705 8098 2698 8108 2694 8107
      2692 8107 2692 8110 2689 8111 2687 8110
      2680 8150 2691 8157 2698 8157 2704 8144
      2704 8128 2712 8127 2713 8117 2716 8117
      2721 8106
TIME...MOT...LOC 2148Z 328DEG 10KT 2709 8110 2693 8147

GARCIA

The office that day

Everything else NWS Miami, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 13, 8:23 PM EDTSpecial Weather StatementMFLPalm Beach37 min
Jun 13, 8:59 PM EDTSpecial Weather StatementMFLPalm Beach46 min
Jun 13, 9:09 PM EDTSevere Thunderstorm WarningMFLPalm Beach25 min
Jun 13, 9:28 PM EDTSpecial Weather StatementMFLPalm Beach32 min
Jun 13, 9:55 PM EDTSpecial Weather StatementMFLBroward35 min
Jun 13, 10:21 PM EDTSpecial Weather StatementMFLBroward39 min
Jun 14, 6:11 PM EDTSpecial Weather StatementMFLGlades34 min
Jun 14, 6:15 PM EDTSpecial Marine WarningMFL60 min
Jun 14, 6:46 PM EDTSpecial Weather StatementMFLGlades29 min
Jun 14, 7:01 PM EDTSpecial Weather StatementMFLHendry29 min
Jun 14, 7:11 PM EDTSpecial Marine WarningMFL64 min
Jun 14, 7:27 PM EDTSpecial Weather StatementMFLHendry48 min
Jun 14, 7:36 PM EDTSevere Thunderstorm WarningMFLHendry, Palm Beach24 min
Jun 14, 7:53 PM EDTSpecial Weather StatementMFLMiami-Dade67 min
Jun 14, 7:58 PM EDTSpecial Weather StatementMFLBroward32 min

Nearby

Special Weather Statements in Florida, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.